Katz KD1 | Leonetti AL1 | Bailey BC1 | Surmaitis RM1 | Eustice ER1 | Kacinko S2 | Wheatley SM3
1. Department of Emergency Medicine, Lehigh Valley Health Network, Allentown, PA, USA
2. NMS Labs, Willow Grove, PA, USA
3. Pediatric Critical Care, Lehigh Valley Health Network, Allentown, PA, USA
Synthetic cannabinoid use has risen at alarming rates. This case series describes 11 patients exposed to the synthetic cannabinoid, MAB-CHMINACA who presented to an emergency department with life-threatening toxicity including obtundation, severe agitation, seizures and death. All patients required sedatives for agitation, nine required endotracheal intubation, three experienced seizures, and one developed hyperthermia. One developed anoxic brain injury, rhabdomyolysis and died. A significant number were pediatric patients. The mainstay of treatment was aggressive sedation and respiratory support. Synthetic cannabinoids pose a major public health risk. Emergency physicians must be aware of their clinical presentation, diagnosis and treatment.